Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 4, 2011, 10:31 PM EDT for Lancaster County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 10:31 PM EDT (02:31 UTC)
- Expired
- Sep 4, 2011, 11:15 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA
The radar
The Philadelphia radar (KDIX), 161 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2382 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS51 KCTP 050231
SVRCTP
PAC071-075-107-050315-
/O.NEW.KCTP.SV.W.0233.110905T0231Z-110905T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1031 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 1115 PM EDT
* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM ST.
CLAIR TO CORNWALL...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
RICHLAND AND KLEINFELTERSVILLE...
HOMETOWN AND NEWMANSTOWN...
TAMAQUA...
REAMSTOWN AND DENVER...
SNYDERS AND ADAMSTOWN...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 262 AND 291...I-78 NEAR
MILE MARKER 8...I-81 BETWEEN MILE MARKERS 120 AND 133.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...ROUTE
222...ROUTE 322...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE
ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4069 7583 4064 7598 4057 7601 4051 7627
4045 7635 4019 7595 4019 7596 4023 7658
4027 7659 4045 7639 4045 7635 4051 7629
4052 7638 4054 7640 4086 7624 4081 7589
4074 7576
TIME...MOT...LOC 0231Z 273DEG 21KT 4073 7611 4029 7634
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 8:42 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 4, 8:42 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 842 PM EDT SUN SEP 4 2011 .SYNOPSIS... A VERY HUMID AIR MASS FEEDING INTO THE REGION AHEAD OF A SLOW MOVING COLD FRONT WILL BRING PERIODS OF RAIN AND THUNDERSTORMS THROUGH LABOR DAY. UNSETTLED WEATHER IS ALSO POSSIBLE LATER THIS WEEK...DEPENDING ON THE TRACK OF THE REMNANTS OF TROPICAL STORM LEE. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WHILE THE STRONGEST STORMS HAVE MOVED NE OF THE WATCH... MORE STORMS FORMING ALONG THE RIDGE LINE AND LIFTING NE. SEVERE THUNDERSTORM WATCH 835 IN EFFECT. RUC ANAL SHOWS CAPES IN THE 1000-3000J RANGE WITH AN ERODING CAP. SHEAR IS WEAK SO SEVERE STORMS WILL LIKELY BE MORE PULSE-LIKE IN NATURE. BEST SHEAR STILL EXPECTED TO BE MAINLY NORTH OF THE FCST AREA. PWATS EXCEED 1.7" OVER MOST OF THE AREA AND DEEP TROPICAL MOISTURE CONTINUES TO FEED NORTHEAST INTO THE REGION. HPC HAS OUTLOOKED THE AREA FOR A RISK OF HEAVY RAIN TONIGHT AND MONDAY. HIRES ARW SHOWS THE AREA REALLY LIGHTING UP LATER THIS AFTERNOON AND EVENING. LAST COUPLE OF RUNS OF THE SREF SHOW AN INCREASING PROBABILITY OF 24 HOUR RAINFALLS EXCEEDING AN INCH OVER MUCH OF THE FCST AREA...AND EVEN SOME 2+ INCH TOTALS IN 36 HOURS FROM LATER TONIGHT THROUGH OVERNIGHT MONDAY. PWATS IN THE ENSEMBLES ARE 1-2 STD DEV ABOVE NORMAL WHILE THE OPERATIONAL NAM/GFS ARE CLOSER TO 2-3 STD DEV ABOVE NORMAL AT TIMES. 3 AND 6 HR FFG IS 3 INCHES OR MORE OVER MOST OF THE AREA SO AM LEANING AWAY FROM ANY FLOOD WATCH AT THIS POINT. AS USUAL BEFORE THE CONVECTION HAS SET UP...IT'S NEARLY IMPOSSIBLE TO PINPOINT WHICH PART OF THE AREA WILL SEE THE MOST RAIN...BUT GUIDANCE AT THIS POINT SUGGESTS ABOUT THE NWRN 2/3 OR SO OF THE FCST AREA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... NAM/GFS/ECMWF SUGGEST THE SFC BOUNDARY SLOWLY SLIDES ACROSS THE AREA MONDAY. MODELS DEPICT A STRONG RIGHT-JET ENTRANCE REGION PASSING THRU THE LOWER LAKES MONDAY...SUGGESTING PRECIP WILL BE FOCUSED IN A RELATIVELY NARROW BAND OF FRONTOGENETICALLY FORCED RAINS VERY NEAR AND JUST BACK INTO THE COOL AIR BEHIND THE FRONT. SHOULD BE MUCH COOLER AS WELL MONDAY AS INITIALLY CLOUDS AND RAIN KEEP TEMPS DOWN. TEMPS COULD ACTUALLY BE QUITE CHILLY OVER THE NRN MOUNTAINS IN THE COOL AIR BEHIND THE POTENT ANAFRONT. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE BIGGEST QUESTION IN THE LONG TERM IS THE INTEGRATION INTO AND THE MANIPULATION OF THE OVERALL PATTERN BY TWO INCOMING TROPICAL AIR MASSES. THE LATEST EC AND GFS ARE TENDING TOWARDS A CLOSER SOLUTION THOUGH THERE ARE STILL SOME SERIOUS VARIATION. AS FAR AS THE MID RANGE MODELS ARE CONCERNED A WEAK COLD FRONT WILL NOT MOVE FAR SOUTH OF CWA AND BY MIDWEEK IT SHOULD BEGIN TO DRIFT NORTH. THE LARGEST UNCERTAINTY IS HOW MUCH MOISTURE RETURN FLOW THE REGION WILL HAVE. SOME TROPICAL MOISTURE FROM THE REMNANTS OF LEE IS POSSIBLE. SREF HAS DECENT PWATS THROUHG 00Z TUESDAY. HAVE KEPT HIGH POPS IN THE WED AND THU PERIODS BEFORE ANOTHER FRONT PUSHES THRU BY THE END OF THE WORK WEEK TO BRING SOME DRYING HEADING INTO NEXT WEEKEND. MODELS SHOW HIGH QPF SPREAD THIS WEEK WHICH COULD HAVE HYDRO IMPLICATIONS AS THE WEEK GOES ON BUT CONFIDENCE IS LOW TO MODERATE. AFTER FRONTAL PASSAGE TEMPERATURES WILL BECOME FALL LIKE AND REMAIN COOL THROUGH THE WEEK. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... TSTMS FOCUSED IN EASTERN SECTIONS OF CWA AT 00Z...CONTINUING ON A NORTHEASTWARD PATH. STRONGEST ACTIVITY NOW EAST OF KIPT-KUNV- KAOO...AND WILL REACH KMDT-KLNS AROUND 03Z...THOUGH SLOW WEAKENING TREND EXPECTED OVER THE NEXT COUPLE OF HOURS. COLD FRONT APPROACHING FROM THE WEST WILL BRING INCREASINLY WIDESPREAD DETERIORATING CONDITIONS OVERNIGHT...ALONG WITH WAVES OF SHOWERS. BEST CHANCE FOR TSTORMS LATER TONIGHT WILL BE IN THE NW MTNS NEAR KBFD. MOISTENING BLYR WILL CREATE WIDESPREAD MVFR VSBYS AS THE EVENING PROGRESSES...AND WIDESPREAD IFR CONDS BY LATE TONIGHT. THE FRONT WILL BE VERY SLOW TO MOVE EAST...FINALLY DOING SO BY MONDAY EVENING. BUT FLIGHT RESTRICTIONS WILL CONTINUE BEHIND THE FRONT THROUGH MONDAY NIGHT. OUTLOOK... TUE...BCMG VFR. TUE NGT-FRI...PERIODS OF RAIN WITH WIDESPREAD RESTRICTIONS LKLY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE/MARTIN SHORT TERM...LA CORTE LONG TERM...ROSS/CERU AVIATION...RXR
Hazardous weather outlook, Sep 4, 8:14 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 814 PM EDT SUN SEP 4 2011 PAZ041-042-046-049-051>053-051900- NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-MONTOUR- NORTHUMBERLAND-COLUMBIA- 814 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR WIDESPREAD FLOODING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017>019-024>028-033>037-045-050-056>059-063>066- 051900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON- SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 814 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING. SOME STORMS WILL CONTAIN TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR WIDESPREAD FLOODING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
In the hours before
Special weather statement, Sep 4, 8:21 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT SUN SEP 4 2011
PAZ028-036-050-052-056>058-063>065-050115-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-YORK PA-
821 PM EDT SUN SEP 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...FRANKLIN...NORTHEASTERN JUNIATA...NORTHWESTERN YORK...
PERRY...SOUTHEASTERN SNYDER...SOUTHERN NORTHUMBERLAND AND WEST
CENTRAL SCHUYLKILL COUNTIES...
AT 819 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHFIELD TO CLEAR SPRING...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
MILLERSTOWN...MEISERVILLE...PORT TREVERTON...HERNDON...URBAN AND
CARROLL VALLEY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 196 AND 244...I-81 BETWEEN
MILE MARKERS 1 AND 77...I-83 BETWEEN MILE MARKERS 37 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 209...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4017 7771 4069 7720 4076 7640 4053 7658
4048 7668 4042 7666 3971 7719 3972 7799
FORECASTER: MARTINLocal storm report, Sep 4, 8:51 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
851 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MILTON 41.01N 76.85W
09/04/2011 E1.00 INCH NORTHUMBERLAND PA PUBLIC
&&
EVENT NUMBER CTP1100395
KFSpecial weather statement, Sep 4, 9:11 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
911 PM EDT SUN SEP 4 2011
PAZ028-036-050>053-056>059-063>066-050215-
ADAMS PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-
LANCASTER PA-LEBANON PA-MONTOUR PA-NORTHUMBERLAND PA-PERRY PA-
SCHUYLKILL PA-SNYDER PA-YORK PA-
911 PM EDT SUN SEP 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...EASTERN FRANKLIN...EASTERN PERRY...LEBANON...NORTHEASTERN
JUNIATA...NORTHWESTERN LANCASTER...SCHUYLKILL...SOUTHEASTERN
MONTOUR...SOUTHEASTERN SNYDER...SOUTHERN COLUMBIA...SOUTHERN
NORTHUMBERLAND AND WESTERN YORK COUNTIES...
AT 906 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FERNDALE TO HALIFAX TO SHERMANSDALE TO 9 MILES SOUTHWEST OF
HAGERSTOWN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
CATAWISSA...BLOOMSBURG...KULPMONT...AND ROUGH AND READY...MOUNT
CARMEL...CENTRALIA...NUMIDIA...AND MAINVILLE...RINGTOWN AND SHUMANS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 207 AND 266...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 236 AND 247...I-81
BETWEEN MILE MARKERS 1 AND 139...I-83 BETWEEN MILE MARKERS 18 AND
50...I-283.
LAT...LON 4039 7737 4071 7697 4107 7637 4101 7622
4095 7620 4091 7599 4079 7583 4056 7608
4049 7642 4039 7627 3971 7689 3972 7787
FORECASTER: MARTINSpecial weather statement, Sep 4, 10:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 PM EDT SUN SEP 4 2011
PAZ051>053-057>059-065-066-050315-
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-MONTOUR PA-
NORTHUMBERLAND PA-SCHUYLKILL PA-YORK PA-
1011 PM EDT SUN SEP 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
NORTHUMBERLAND...LEBANON...NORTH CENTRAL YORK...NORTHERN LANCASTER...
SCHUYLKILL...SOUTHEASTERN DAUPHIN AND SOUTHEASTERN MONTOUR
COUNTIES...
AT 1007 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SCOTCH VALLEY TO PINE GROVE TO LAWN...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT SUMMIT
STATION...ST. CLAIR...SHEPPTON...AND SHENANDOAH...SCHUYLKILL HAVEN...
PORT CARBON...NEW PHILADELPHIA...AND MIDDLEPORT...TUSCARORA AND
ORWIGSBURG.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 227 AND 247...I-81
BETWEEN MILE MARKERS 66 AND 139...I-83 BETWEEN MILE MARKERS 34 AND
50...I-283.
LAT...LON 4068 7588 4063 7599 4057 7601 4049 7643
4020 7596 4017 7592 4011 7593 4010 7594
4011 7670 4020 7693 4022 7686 4028 7692
4068 7668 4121 7653 4110 7622 4096 7621
4091 7605 4091 7599 4081 7587
FORECASTER: MARTINSpecial weather statement, Sep 4, 10:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1014 PM EDT SUN SEP 4 2011
PAZ036-063>066-050315-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-LANCASTER PA-YORK PA-
1014 PM EDT SUN SEP 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
NORTHWESTERN YORK...SOUTHEASTERN FRANKLIN AND WEST CENTRAL LANCASTER
COUNTIES...
AT 1012 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MERCERSBURG TO CLEAR SPRING...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
MERCERSBURG...ST. THOMAS...CHAMBERSBURG...FAYETTEVILLE...SHIPPENSBURG
AND CARROLL VALLEY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 227 AND 245...I-81 BETWEEN
MILE MARKERS 1 AND 54...I-83 BETWEEN MILE MARKERS 17 AND 40.
LAT...LON 4005 7772 4026 7704 4020 7679 4017 7675
4012 7673 4016 7667 4010 7645 3971 7700
3972 7800
FORECASTER: MARTINLocal storm report, Sep 4, 10:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1025 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MILTON 41.01N 76.85W
09/04/2011 E1.00 INCH NORTHUMBERLAND PA PUBLIC
0920 PM TSTM WND DMG GREENCASTLE 39.79N 77.73W
09/04/2011 FRANKLIN PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1100395 CTP1100396
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:11 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland, Snyder, Union | 3 hr |
| Sep 4, 8:21 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Perry | 54 min |
| Sep 4, 9:11 PM EDT | Special Weather Statement | CTP | Adams, Columbia, Cumberland, Dauphin, Lebanon, Northumberland and 3 more | 64 min |
| Sep 4, 9:51 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lebanon, Northumberland, Perry, Schuylkill and 1 more | 3 hr |
| Sep 4, 10:11 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 64 min |
| Sep 4, 10:14 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, York | 61 min |
| Sep 4, 10:54 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Juniata, Perry, Snyder and 1 more | 3 hr |
| Sep 4, 11:29 PM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more | 21 hr |
| Sep 4, 11:35 PM EDT | Special Weather Statement | CTP | Adams, Dauphin, Lebanon, York | 70 min |
| Sep 4, 11:44 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 3 hr |
| Sep 5, 12:38 AM EDT | Special Weather Statement | CTP | York | 67 min |
| Sep 5, 12:45 AM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Montour, Northumberland, Schuylkill | 4 hr |
| Sep 5, 1:41 AM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 2 more | 4 hr |
| Sep 5, 6:16 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.